1. Guest, the 'News in Brief' for the week beginning 22nd February 2021 is here.
    Dismiss Notice
  2. Welcome! To read the Core Purpose and Values of our forum, click here.
    Dismiss Notice

Prednisone and Adrenals

Discussion in 'Endocrine: Thyroid, Adrenal, Diabetes' started by LucyLouWho, Mar 14, 2018.

  1. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    I have had dysautonomia for years but since having my thyroid out I developed severe POTS and other issues. From August until January of this year, I had two epidurals and 2 cortisone shots in neck and back. Lots of cortisone.

    After the last epidural, about a month later...I collapsed in bed. My adrenals were not working. I did not have testing. I have been taking 1 mg of prednisone for years so asked my doc if I could go up on it and he said yes.

    My saliva test for adrenals a year ago said that my morning saliva was a 2 in the AM. A 2. Normal range starting at 13.

    I went up on prednisone and became so tired. I mean...like exhausted. having said that at the same time I was able to stand upright and get out more. I couldn't deal with the fatigue though, which an adrenal group said is impossible from prednisone. UM...nope.

    I was on 5 mg, then went down to 4. I am now going down to 3 mg. I cut back by 1/2 of 1 mg and I am exhausted dizzy.

    oh no.

    I am not doing well and I am scared. I can't take HC and supplements have never helped my adrenals in anyway.

    I just hope I don't stay like this. That is all I want to say. I am sick of this. I am going to bed. Thank you for listening.

    I miss my thyroid. Having it out changed my life more than I could have ever imagined.

    Misfit Toy-
     
    Skycloud and Yessica like this.
  2. Trish

    Trish Moderator Staff Member

    Messages:
    30,746
    Likes Received:
    146,524
    Location:
    UK
    Hi @LucyLouWho, I'm sorry to hear you are having such a difficult time.

    I know nothing about the medical side of the problems you are having, so can't comment usefully on that, but I can sympathise with the horrible symptoms and how frightening it can be when we have no way of controlling them. I do hope your doctor can help.
     
  3. Eagles

    Eagles Senior Member (Voting Rights)

    Messages:
    176
    Likes Received:
    2,757
    Sorry to hear that you are having such a rough time.

    Have you come across Dr Barry Peatfield? I would recommend his book “Your thyroid and how to keep it healthy”. It looks at both thyroid and adrenal problems, as well as things you can do to help yourself if you feel that your current medication isn’t helping as it should.

    If interested, you can find the book on Amazon at http://amzn.eu/iwbyITy

    NB Don’t be put off by the title, with your having no thyroid – you would need to follow the advice for hypothyroidism, with your baseline being the medication you are on now rather than actual thyroid function.
     
  4. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    @Eagles - I can only take T3 no T4. Any form on T4 including IV form caused me to break out in hives. I m in T3 which is hard on the adrenals and wearing them out in my opinion, but since I can't take T4, I am screwed.

    So, I am trying to treat the adrenals with prednisone because supplements never did anything because I believe I have adrenal insufficiency and when you have that...supplements don't do jack.

    Thank you though.
     
  5. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    Thank you, Trish. I appreciate it. Yes, its' awful when we have horrible symptoms and don't know what to do. It's been 3o years of being sick for me and I go from one issue to another and sadly, I am diagnosed with more and more things.

    TY!
     
    Trish likes this.
  6. Eagles

    Eagles Senior Member (Voting Rights)

    Messages:
    176
    Likes Received:
    2,757
    I know many of Dr Peatfield's patients only take T3. I imagine it's possible that your adrenal problems could be behind your difficulties with thyroid medication.

    Just in case you're wondering, along with severe ME, I have a thyroid that doesn't work at all (due to radio-iodine treatment) and I also have adrenal insufficiency.
     
    LucyLouWho likes this.
  7. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    Bada bing...yes, exactly. I am having problems with thyroid meds because of my adrenals. I have had an extreme amount of stress. My mom died in the fall and before that, I had developed Mast cell activation and I am in perimenopause and not doing too well. I also have low ferritin and vitamin d and I am working on that. I feel like the thyroid and adrenals is a never ending battle to try and overcome.

    I am sorry about your thyroid. They wanted to do RAI to me but I declined. Back when I was 18 I was hyperthyroid...extremely. Well, eventually it turned into hypo and I had a goiter for decades and then nodules. So, I am sorry also.
     
    Amw66 and Trish like this.

Share This Page